... was taking DDAVP nasal spray (10mcg) 2-3 times per day and managing very well!! This past August I was feeling terrible and had blood work done which indicated a dangerously low sodium level (113) which sent me to the ER and 5 day hospital stay! Drs believe I was taking too much DDAVP which made my sodium level plummet!! I have annual visits to my endocrinologist and I was fine in 2016! Why after 29 years of smooth sailing did this happen? Did something change in my body? Is there something happening in my body that we don't know about? While in the hospital they withheld my DDAVP for 24 hours and my sodium slowly increased. It was absolute torture peeing volumes every 20 minutes !!! I was allowed to do 1 spray once my sodium reached 130. I did that 1 spray and through blood work a few hours later it dropped to 129. I continued with 1 spray but was in agony with frequent urination and inconsistent hours of rest. Drs advised me to switch to DDAVP through Rhinal tube at 2 doses of (.05) which didn't work as it lasted too long! I am now on (.025) and again very inconsistent hours of rest!! Very tired and frustrated with this roller coaster of experimenting!! Why is this medicine so inconsistent when it used to work like clockwork ? Looking for answers and guidance
Could it be change of life? At 55 I started having pre-menopausal symptoms and that through everything out of balance. Mini hot flashes 4-5 times a day. I never needed sodium but began having problems and also ended up in ER. It is harder to keep sodium in balance when you live in the hot, humid south. I take 3 thermatabs at night (7pm, 8pm, 10:30pm) along with .5 DDAVP at 9am. Drink at least 1 Propel in the evening. Using a OTC hormone creme once every 3 days. Working so far. I expect it will change again when I am fully menopausal.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Feb 2010 • 3 answers
Posted 30 Aug 2010 • 1 answer
Diabetes Insipidus - yes my insurance will no longer pay for DDAVP spray and cannot go off the drug?
Posted 19 Dec 2013 • 2 answers
Posted 4 Aug 2016 • 2 answers
Posted 23 Dec 2017 • 1 answer